Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2011, 1:02 PM CDT for McLean County, Woodford County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 1:02 PM CDT (18:02 UTC)
- Expired
- Aug 23, 2011, 1:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS53 KILX 231802
SVRILX
ILC113-203-231845-
/O.NEW.KILX.SV.W.0225.110823T1802Z-110823T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
102 PM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCLEAN COUNTY IN CENTRAL ILLINOIS...
SOUTH CENTRAL WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 145 PM CDT.
* AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUDSON...OR 10 MILES NORTH OF BLOOMINGTON...AND MOVING SOUTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...TOWANDA...COOKSVILLE...DOWNS...HEYWORTH...LE
ROY...SAYBROOK...SHIRLEY...BLOOMINGTON AIRPORT...HOLDER...
ELLSWORTH...MORAINE VIEW STATE PARK...ARROWSMITH AND BELLFLOWER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4047 8846 4029 8846 4029 8900 4064 8924
4078 8905
TIME...MOT...LOC 1802Z 318DEG 40KT 4059 8901
WIND...HAIL 60MPH 1.00IN
$$
HJS2 follow-up statements
659
WWUS53 KILX 231830
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT TUE AUG 23 2011
ILC113-203-231845-
/O.CON.KILX.SV.W.0225.000000T0000Z-110823T1845Z/
MCLEAN IL-WOODFORD IL-
130 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WOODFORD AND NORTHERN MCLEAN COUNTIES UNTIL 145 PM CDT...
AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TOWANDA...OR 7 MILES NORTHEAST OF
BLOOMINGTON...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COOKSVILLE...HOLDER AND ELLSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4047 8846 4044 8873 4044 8907 4064 8924
4078 8905
TIME...MOT...LOC 1829Z 300DEG 27KT 4054 8886
WIND...HAIL <50MPH 1.00IN
$$
HJS228
WWUS53 KILX 231842
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
142 PM CDT TUE AUG 23 2011
ILC113-203-231848-
/O.EXP.KILX.SV.W.0225.000000T0000Z-110823T1845Z/
MCLEAN IL-WOODFORD IL-
142 PM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WOODFORD AND
NORTHERN MCLEAN COUNTIES WILL EXPIRE AT 145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4047 8846 4044 8873 4044 8907 4064 8924
4078 8905
TIME...MOT...LOC 1838Z 300DEG 27KT 4050 8878
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:43 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 23, 10:43 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1043 AM CDT TUE AUG 23 2011 .DISCUSSION... ISSUED 1040 AM CDT TUE AUG 23 2011 MCS HOLDING ON THIS MORNING AND DIVING THROUGH THE NRN PORTIONS OF ILX CWA. WEATHER FOR NEXT 24 HOURS WILL BE DRIVEN MOSTLY BY THE MESOSCALE FEATURES. OUTFLOW BOUNDARIES FROM THESE STORMS AND HEATING IN THE SOUTH DISPLACING THOSE BOUNDARIES WILL HELP TO ADD TO POTENTIAL FOR ANOTHER AFTERNOON/EVENING ROUND OF TS. WILL BE UPDATING THE GRIDS FOR THE LATER CHANCES FOR PRECIP AND SOME MINOR TWEAKS HERE AND THERE WITH TEMPS. HJS && .AVIATION... ISSUED 656 AM CDT TUE AUG 23 2011 WHILE THE THUNDERSTORM THREAT WILL BE TRICKY TO PIN POINT ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 12Z TAF VALID TIME...THE BULK OF THE PERIOD IS EXPECTED TO BE DRY WITH VFR CONDITIONS. A STORM COMPLEX MOVING ACROSS NORTHERN ILLINOIS THIS MORNING WILL PUSH AN OUTFLOW BOUNDARY INTO CENTRAL ILLINOIS THAT MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO THIS EVENING. THE GREATEST THREAT WILL BE ACROSS KPIA/KBMI/KCMI...BUT EVEN THERE THE CONFIDENCE IN TIMING/COVERAGE IS TOO LOW TO GO ABOVE A VCTS MENTION AT THIS TIME. SOUTHERLY WINDS IN THE WAKE OF A DEPARTING AREA OF HIGH PRESSURE WILL BECOME GUSTY THROUGH DIURNAL MIXING LATER TODAY...WITH THE GUSTS FALLING OFF AGAIN THIS EVENING AS DIURNAL HEATING IS LOST. BAK && .PREV DISCUSSION... ISSUED 237 AM CDT TUE AUG 23 2011 HIGH PRESSURE WAS CENTERED OVER WEST VIRGINIA...BUT STILL SEEING SOME LINGERING EFFECTS OF IT AS FAR WEST AS ILLINOIS. HAVE SEEN TEMPERATURES DIP AS LOW AS THE MID 50S ALONG THE INDIANA BORDER EARLY THIS MORNING. REGIONAL RADAR SHOWING AN INTENSIFYING MCS ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA...MOVING SOUTHEAST. ANOTHER LESS-INTENSE MCS WAS UPSTREAM ALONG THE MINNESOTA/NORTH DAKOTA BORDER...NEAR A SHORTWAVE THAT WAS QUITE EVIDENT ON WATER VAPOR IMAGERY OVER THE NORTHERN PLAINS. THE MAIN FORECAST CONCERN INVOLVES THE MCS EVOLUTION...AND ITS ASSOCIATED RAINFALL TODAY. THIS INCLUDES SEVERE WEATHER POTENTIAL. RENEWED DEVELOPMENT ON WEDNESDAY IS ALSO A CONCERN...ALONG WITH TEMPERATURES AHEAD OF THE UPCOMING COLD FRONT. SHORT TERM...TODAY THROUGH WEDNESDAY... MCS HAS TAKEN A DEFINITE SOUTHEAST TURN RECENTLY...AND CORFIDI VECTORS SUGGEST THIS MOVEMENT SHOULD CONTINUE. LATEST HRRR...AS WELL AS AWIPS TIME-OF-ARRIVAL TOOL...SUGGESTS STORM ARRIVAL IN THE GALESBURG AREA TOWARD 8 AM. HOWEVER...LOW LEVEL JET IN THIS AREA IS NOT QUITE AS STRONG AS IT IS FURTHER BACK IN IOWA...SO SOME WEAKENING IS POSSIBLE AS THE MCS ARRIVES. HRRR SUGGESTS THE REMNANT RAINFALL MAY REACH AS FAR AS CHAMPAIGN BY LATE MORNING... BUT INSTABILITY THAT FAR EAST IS MUCH LESSER AND CONFIDENCE IN THAT SCENARIO IS LOW. RENEWED DEVELOPMENT IS POSSIBLE LATER IN THE AFTERNOON AND ESPECIALLY INTO EVENING...AS THE REMNANT OUTFLOWS FROM THE TWO MCS SYSTEMS INTERACT WITH THE RECOVERING AIR MASS...AND THE UPPER WAVE BEGINS TO MOVE ACROSS WISCONSIN AND ILLINOIS. SPC CONVECTIVE OUTLOOK FOR TODAY AND TONIGHT PLACES THE SLIGHT RISK FROM ABOUT I-72 NORTH. ARRIVAL OF THE ACTUAL FRONT LAGS BEHIND THE UPPER WAVE CONSIDERABLY...WITH 00Z MODELS FAIRLY UNIFORM WITH A WEDNESDAY AFTERNOON OR EVENING PASSAGE. PLENTY OF DESTABILIZATION SHOULD TAKE PLACE AS TEMPERATURES RISE INTO THE 90S...FIRING SCATTERED THUNDERSTORMS. SOME SEVERE POTENTIAL AGAIN...ALTHOUGH CHANCES WILL INCREASE FURTHER TO THE NORTHEAST. RAIN WILL TAPER OFF QUICKLY BEHIND THIS FRONT...WITH THE ENTIRE CWA EXPECTED TO BE DRY BY SUNRISE THURSDAY. LONG TERM...THURSDAY THROUGH MONDAY... HIGH PRESSURE TO BUILD ACROSS THE MIDWEST THURSDAY BEHIND THE FRONT...SLOWLY DRIFTING EAST THROUGH FRIDAY. BEHIND IT...THE NEXT WAVE WILL DROP OUT OF THE NORTHERN PLAINS. LATEST GFS IS MUCH MORE AGGRESSIVE IN BREAKING DOWN THE HIGH AND PRODUCING SHOWERS/STORMS ON SATURDAY...ALBEIT NORTH OF OUR AREA. ECMWF FEATURES A DISSIPATING SURFACE FRONT...WITH NO RAINFALL. WITH A RATHER PERSISTENT NORTHEAST FLOW OVER OUR AREA...THE LATTER SCENARIO SEEMS MORE PLAUSIBLE AT THIS TIME. HURRICANE IRENE MOVING UP THE EAST COAST IS EXPECTED TO CAUSE A BOTTLENECK THIS WEEKEND...IN ANY FEATURES MOVING THROUGH THE MIDWEST. THIS APPEARS TO HELP CARVE A RATHER SIGNIFICANT UPPER TROUGH OVER THE MIDWEST BY MONDAY. BEST RAIN CHANCES WITH THIS SYSTEM WILL PROBABLY BE JUST BEYOND THE END OF THE CURRENT FORECAST RANGE. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 23, 11:34 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1134 AM CDT TUE AUG 23 2011 ILZ027>031-036>038-041>046-241100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 1134 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE PASS TO THE NORTH OF THE REGION THROUGH TONIGHT. THIS DISTURBANCE AND OUTFLOW BOUNDARIES FROM THUNDERSTORMS ACROSS NORTHERN ILLINOIS MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PUSHES A COLD FRONT THROUGH THE AREA. AHEAD OF THE COLD FRONT WEDNESDAY AFTERNOON...HEAT INDICES APPROACHING 100 DEGREES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON INTO THE EVENING HOURS. ILZ040-047>057-061>063-066>068-071>073-241100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 1134 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE PASS TO THE NORTH OF THE REGION THROUGH TONIGHT. THIS DISTURBANCE AND OUTFLOW BOUNDARIES FROM THUNDERSTORMS ACROSS NORTHERN ILLINOIS MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PUSHES A COLD FRONT THROUGH THE AREA. AHEAD OF THE COLD FRONT WEDNESDAY AFTERNOON...HEAT INDICES APPROACHING 100 DEGREES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON INTO THE EVENING HOURS. HJS
In the hours before
Special weather statement, Aug 23, 9:27 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
927 AM CDT TUE AUG 23 2011
ILZ029>031-037-038-231515-
MARSHALL-MCLEAN-PEORIA-TAZEWELL-WOODFORD-
927 AM CDT TUE AUG 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAZEWELL...NORTHERN
PEORIA...SOUTHERN MARSHALL...WESTERN MCLEAN AND WOODFORD COUNTIES
UNTIL 1015 AM CDT...
AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPARLAND TO ROME TO
BRIMFIELD...MOVING SOUTHEAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WASHBURN...
SPRING BAY...
PEORIA...
METAMORA...
GERMANTOWN HILLS...
WEST PEORIA...
OTHER LOCATIONS AFFECTED INCLUDE...HOPEWELL...KICKAPOO...ALTA...
MOSSVILLE...LOW POINT AND CAZENOVIA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4076 8892 4075 8899 4067 8899 4066 8904
4063 8905 4063 8910 4060 8914 4059 8926
4047 8927 4045 8935 4087 8991 4093 8963
4106 8946
TIME...MOT...LOC 1427Z 310DEG 35KT 4099 8937 4087 8953
4083 8979
HJSLocal storm report, Aug 23, 10:40 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1040 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 NE DAHINDA 40.96N 90.09W
08/23/2011 M1.02 INCH KNOX IL CO-OP OBSERVER
TWO HOUR STORM TOTAL.
&&
JRPLocal storm report, Aug 23, 12:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL METAMORA 40.79N 89.36W
08/23/2011 M0.50 INCH WOODFORD IL EMERGENCY MNGR
3/8 INCH TO 1/2 INCH HAIL REPORTED BY COUNTY EMERGENCY
MANAGEMENT. PEA SIZE HAIL ALSO REPORTED IN WASHINGTON.
&&
GOETSCHLocal storm report, Aug 23, 12:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 1 W METAMORA 40.79N 89.38W
08/23/2011 M0.75 INCH WOODFORD IL EMERGENCY MNGR
1238 PM HAIL EUREKA 40.72N 89.28W
08/23/2011 M0.75 INCH WOODFORD IL EMERGENCY MNGR
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:05 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 29 min |
| Aug 23, 9:27 AM CDT | Special Weather Statement | ILX | Peoria, Woodford | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.